EconPapers    
Economics at your fingertips  
 

Smooth distribution function estimation for lifetime distributions using Szasz–Mirakyan operators

Ariane Hanebeck () and Bernhard Klar ()
Additional contact information
Ariane Hanebeck: Technical University of Munich
Bernhard Klar: Karlsruhe Institute of Technology

Annals of the Institute of Statistical Mathematics, 2021, vol. 73, issue 6, No 7, 1229-1247

Abstract: Abstract In this paper, we introduce a new smooth estimator for continuous distribution functions on the positive real half-line using Szasz–Mirakyan operators, similar to Bernstein’s approximation theorem. We show that the proposed estimator outperforms the empirical distribution function in terms of asymptotic (integrated) mean-squared error and generally compares favorably with other competitors in theoretical comparisons. Also, we conduct the simulations to demonstrate the finite sample performance of the proposed estimator.

Keywords: Distribution function estimation; Nonparametric; Szasz–Mirakyan operator; Hermite estimator; Mean squared error (search for similar items in EconPapers)
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://link.springer.com/10.1007/s10463-020-00783-y Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:aistmt:v:73:y:2021:i:6:d:10.1007_s10463-020-00783-y

Ordering information: This journal article can be ordered from
http://www.springer. ... cs/journal/10463/PS2

DOI: 10.1007/s10463-020-00783-y

Access Statistics for this article

Annals of the Institute of Statistical Mathematics is currently edited by Tomoyuki Higuchi

More articles in Annals of the Institute of Statistical Mathematics from Springer, The Institute of Statistical Mathematics
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:aistmt:v:73:y:2021:i:6:d:10.1007_s10463-020-00783-y